PMCC PMCC

Search tips
Search criteria

Advanced
Results 1-3 (3)
 

Clipboard (0)
None

Select a Filter Below

Journals
Authors
more »
Year of Publication
Document Types
1.  Theory-based analysis of clinical efficacy of triptans using receptor occupancy 
Background
Triptans, serotonin 5-HT1B/1D receptor agonists, exert their action by targeting serotonin 5-HT1B/1D receptors, are used for treatment of migraine attack. Presently, 5 different triptans, namely sumatriptan, zolmitriptan, eletriptan, rizatriptan, and naratriptan, are marketed in Japan. In the present study, we retrospectively analyzed the relationships of clinical efficacy (headache relief) in Japanese and 5-HT1B/1D receptor occupancy (Φ1B and Φ1D). Receptor occupancies were calculated from both the pharmacokinetic and pharmacodynamic data of triptans.
Methods
To evaluate the total amount of exposure to drug, we calculated the area under the plasma concentration-time curve (AUCcp) and the areas under the time curves for Ф1B and Ф1D (AUCФ1B and AUCФ1D). Moreover, parameters expressing drug transfer and binding rates (A cp , A Ф 1B , A Ф 1D ) were calculated.
Results
Our calculations showed that Фmax1B and Фmax1D were relatively high at 32.0-89.4% and 68.4-96.2%, respectively, suggesting that it is likely that a high occupancy is necessary to attain the clinical effect. In addition, the relationships between therapeutic effect and AUCcp, AUCΦ1B, AUCΦ1D, and A cp  · AUCcp differed with each drug and administered form, whereas a significant relationship was found between the therapeutic effect and A Φ 1B  · AUCΦ1B or A Φ 1D  · AUCΦ1D that was not affected by the drug and the form of administration.
Conclusions
These results suggest that receptor occupancy can be used as a parameter for a common index to evaluate the therapeutic effect. We considered that the present findings provide useful information to support the proper use of triptans.
doi:10.1186/1129-2377-15-85
PMCID: PMC4273730  PMID: 25488888
Triptans; Serotonin 5-HT1B/1D receptor agonists; Receptor occupancy; Migraine
2.  Sternoclavicular joint septic arthritis following paraspinal muscle abscess and septic lumbar spondylodiscitis with epidural abscess in a patient with diabetes: a case report 
Background
Septic arthritis of the sternoclavicular joint (SCJ) is extremely rare, and usually appears to result from hematogenous spread. Predisposing factors include immunocompromising diseases such as diabetes.
Case presentation
A 61-year-old man with poorly controlled diabetes mellitus presented to our emergency department with low back pain, high fever, and a painful mass over his left SCJ. He had received two epidural blocks over the past 2 weeks for severe back and leg pain secondary to lumbar disc herniation. He did not complain of weakness or sensory changes of his lower limbs, and his bladder and bowel function were normal. He had no history of shoulder injection, subclavian vein catheterization, intravenous drug abuse, or focal infection including tooth decay. CT showed an abscess of the left SCJ, with extension into the mediastinum and sternocleidomastoid muscle, and left paraspinal muscle swelling at the level of L2. MRI showed spondylodiscitis of L3-L4 with a contiguous extradural abscess. Staphylococcus aureus was isolated from cultures of aspirated pus from his SCJ, and from his urine and blood. The SCJ abscess was incised and drained, and appropriate intravenous antibiotic therapy was administered. Two weeks after admission, the purulent discharge from the left SCJ had completely stopped, and the wound showed improvement. He was transferred to another ward for treatment of the ongoing back pain.
Conclusion
Diabetic patients with S. aureus bacteremia may be at risk of severe musculoskeletal infections via hematogenous spread.
doi:10.1186/1471-227X-12-7
PMCID: PMC3447652  PMID: 22702399
Sternoclavicular joint; Septic arthritis; Spondylitis; Epidural abscess; Epidural anesthesia; Staphylococcus aureus
3.  Green Urine Discoloration due to Propofol Infusion: A Case Report 
We present a 19-year-old man who excreted green urine after propofol infusion. The patient was admitted to our hospital for injuries sustained in a traffic accident and underwent surgery. After starting continuous infusion of propofol for postoperative sedation, his urine became dark green. Serum total bilirubin and urine bilirubin were both elevated. We believe that the green discoloration of the urine was caused by propofol infusion and was related to impaired enterohepatic circulation and extrahepatic glucuronidation in the kidneys.
doi:10.1155/2011/242514
PMCID: PMC3542914  PMID: 23326690

Results 1-3 (3)